MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302803
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was performed on july 2 due to dislocated acetabular component.Cocr head removed as part of that extraction of dislocated devices.It was implanted redapt modular shell with locking screws and constrained liner and ox 22 +0 head.Patient still in hospital.Seemed quite unwell, with blood transfusion running prior to case start.The adverse event happened not due to faulty s+n product.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to dislocated acetabular component.Cocr head removed as part of that extraction of dislocated devices.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation, therefore, no medical assessment can be performed at this time.Some potential causes of the reported event could include but are not limited to traumatic injury, patient anatomy, surgical technique or limited range of motion.It was communicated that the patient is still in the hospital.The adverse event was not due to faulty sn product.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 28 -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10324898
Report Number1020279-2020-03526
Device Sequence Number13721481
Product Code LPH
UDI-Device Identifier03596010194121
UDI-Public03596010194121
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number71302803
Device Catalogue Number71302803
Device Lot Number12HM09810
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;